Heart Disease Expert Forum
heart spasm
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

heart spasm

I had a heart attack in June im 38 yrs old have a ashd stent to LAD. in july three weeks later had second cath for heart spasm that I have on a daily basis and are like mini heart attacks very painfull and take nitro on a daily basis, I was also put on
isosorbide 30mg for the spasm with no relif get extreamly bad headackes from this medicine. My concern is going back to work as everything is extreamly difficult to acomplish I get exhausted right away and have pain all day and night.
I have a 45% ejections fraction and there is a split in s2 I dont understand what any of that means but this is all adding more stress to my health as I am not back to work, How soon and how close to a normal way of living can I expect? thank u for youre time...
Related Discussions
238671_tn?1189759432
If the blockage(s) in your heart arteries have all been successfully treated, I would not expect you to continue having symptoms from your heart. Spasm is a possibility, but enough long acting nitroglycerin preparations and once-daily calcium channel blockers almost always eliminate spasm.
6 Comments
Blank
Avatar_n_tn
I was told I do have heart muscle spasm when they did the second catherazation in july is when doctor told me my heart is having spasms i dont however know what causes them are there other meds to try for spasm?
Blank
238671_tn?1189759432
Calcium channel blockers and nitrates are the medicines used to treat spasm. Used in combination, it is extremely rare for spasm to still occur.
Blank
Avatar_n_tn
I am using both what could still be causing the spasm?
they are getting much worse and much more intense there has been two occasions I have had to take a third nitro to calm the pain but it dosent go away completely.I dont expiriance any however when im sleeping but shortly after I awake it starts and gets worse by 8.00 pm I have to go to bed because of the pain seems worse at night. what should I ask my doctor when I see him next week? as I did tell him three months ago that I was still having angina with meds he wanted to give them a bit more time I have know been on isosorbide for 5 1/2 months.
Blank
238671_tn?1189759432
As I wrote before, spasm would be unlikely since you are taking both medications. It is possible that you have developed another blockage or have an untreated blockage. It is also possible that the pain is due to non-cardiac causes, which is what your doctors may believe as they have not really done anything for your heart in the past several months, othre than continue your medications.
Blank
Avatar_n_tn
thanks for your help I will discuss with my doctor next week as he is only new on my case history this will be my second visit to him because I had to move out of state, the doctors that first treated me wanted to do some stress imigeging if spasm continued and I would also like to discuss what else could possibly be the cause
Blank
Avatar_n_tn
A related discussion, Heart spasms that last longer than a few minutes was started.
Blank
Avatar_n_tn
A related discussion, spasm was started.
Blank
Avatar_n_tn
A related discussion, my heart spasms was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank